Alert archive / California / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jul 25, 2010, 1:09 PM PDT. It took effect at Jul 25, 2010, 5:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2010, 1:09 PM PDT (20:09 UTC)
- In effect from
- Jul 25, 2010, 5:00 PM PDT
- Expired
- Jul 25, 2010, 11:42 PM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
064 WWUS86 KSTO 252009 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 109 PM PDT SUN JUL 25 2010 ...CRITICAL THUNDERSTORM PATTERN TONIGHT... .A CRITICAL THUNDERSTORM PATTERN PROJECTED OVER THE AREA TONIGHT WILL LIKELY PRODUCE SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. THUNDERSTORMS WILL BECOME STRONGER AND WETTER BY EARLY MONDAY MORNING WITH ABUNDANT LIGHTNING OUTSIDE THE STORM CORES. CAZ221-268-269-261200- /O.NEW.KSTO.FW.W.0002.100726T0000Z-100726T1200Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 109 PM PDT SUN JUL 25 2010 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF THE NORTHERN SIERRA NEVADA FOR SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT MONDAY. * AFFECTED AREA: FIRE ZONES 221...268 AND 269 NORTHERN SIERRA NEVADA WEST OF THE CREST FROM LASSEN NF DOWN THROUGH STANISLAUS NF. * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING AND OVERNIGHT. THUNDERSTORMS WILL BE MOIST ENOUGH TO DROP LIGHT RAIN. * IMPACTS: LIGHTNING WILL LIKELY CREATE NEW FIRE STARTS BECAUSE STORMS SHOULD MOVE FAST ENOUGH TO KEEP MOST AREAS WITH MINIMUM RAINFALL IN ANY SINGLE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JCLAPP
1 follow-up statement
903 WWUS86 KSTO 260642 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1142 PM PDT SUN JUL 25 2010 CAZ221-268-269-260745- /O.CAN.KSTO.FW.W.0002.000000T0000Z-100726T1200Z/ STANISLAUS NATIONAL FOREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST - WEST OF EVANS PEAK/GRIZZLY PEAK/BECKWORTH PEAK-TAHOE - ELDORADO NATIONAL FOREST- 1142 PM PDT SUN JUL 25 2010 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 221...268 AND 269... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY MAY DEVELOP OVER THE REGION TOWARD MORNING...HOWEVER COVERAGE WILL BE ISOLATED AND STORMS ARE EXPECTED TO BE WET. $$ SG HTTP://WEATHER.GOV/SACRAMENTO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jul 25, 9:00 AM PDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 25, 9:00 AM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT SUN JUL 25 2010 .DISCUSSION... UPDATED ZONES THIS MORNING TO INCLUDE ISOLATED SHOWERS ALONG THE EASTERN SIDE OF THE VALLEY INTO THE FOOTHILLS AND SIERRA MOUNTAINS...INCLUDING BURNEY BASIN. SATELLITE IMAGERY AND RADAR IMAGERY SHOW SOME ISOLATED SHOWER ACTIVITY IN THESE AREAS. SHOWERS ARE MOVING VERY QUICKLY FROM SOUTH TO NORTH SO ANY RAINFALL SHOULD BE BRIEF AND LIGHT. RECENT LAPS DATA INDICATES INCREASING INSTABILITY ALONG THE FOOTHILLS AND MOUNTAINS WHILE SMALL VORT MAXES ROTATE THROUGH OUR CWA FROM THE LOW PRESSURE SYSTEM SITTING OFFSHORE. HAVE INCLUDED THE SIERRA FOOTHILLS FOR POSSIBILITY OF THUNDERSTORMS THIS EVENING IN THE HIGHER TERRAIN. OTHERWISE...REST OF FORECAST LOOKS GOOD. JBB .PREVIOUS DISCUSSION...NORCAL CURRENTLY UNDER SOUTHERLY FLOW ALOFT BETWEEN HIGH PRESSURE OVER THE SOUTHWEST U.S. AND A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST. THE OFFSHORE UPPER LOW IS FORECAST TO EDGE TOWARDS THE COAST TODAY BRINGING A SLIGHTLY COOLER AIRMASS TO THE REGION FOR A MINOR COOLING TREND. SHOULD SEE TEMPERATURES MOST LOCATIONS A DEGREE OR TWO BELOW SATURDAYS HIGHS. UPPER FLOW BECOMES A BIT MORE SOUTHEAST TODAY SHIFTING MOUNTAIN THUNDERSTORM THREAT TO THE NORTHERN AND COASTAL MOUNTAINS. THETA E RIDGING AND STABILITY INDICES CONSISTENT IN INDICATING ENOUGH INSTABILITY AND MOISTURE FOR AFTERNOON THUNDERSTORMS FROM THE COASTAL RANGE NORTH OF LAKE COUNTY ...TO THE MOUNTAINS OF SHASTA COUNTY TO THE SIERRA CASCADE RANGE. BLENDED TOTAL PRECIPITABLE WATER IMAGE SHOWS MOST OF CWA UNDER PWATS OF GREATER THAN .75 INCHES WITH NORCAL SHOWING A DIRECT CONNECTION TO THE MONSOON MOISTURE OVER THE SOUTHWEST U.S.. THEREFORE EXPECT THUNDERSTORMS TO CONTAIN AT LEAST SOME RAINFALL. SHORTWAVES ROTATING AROUND THE OFFSHORE LOW WILL SERVE TO FOCUS MOST SIGNIFICANT THUNDERSTORM ACTIVITY TODAY. ALTHOUGH THUNDERSTORM ACTIVITY WILL LIKELY DECREASE AFTER SUNSET TONIGHT...ENOUGH INSTABILITY AND UPPER LEVEL DIFFLUENCE OVER NORCAL TO CONTINUE MOUNTAIN THUNDERSTORM THREAT THROUGH THE NIGHTTIME HOURS. WILL NEED TO WATCH FOR TRIGGERS TONIGHT ROTATING AROUND THE OFFSHORE LOW. A BIT MORE COOLING IN STORE FOR MONDAY AS OFFSHORE UPPER LOW OPENS AND BEGINS SHIFTING TOWARDS NORTHERN CALIFORNIA. SLIGHTLY INCREASED DELTA BREEZE WILL LIKELY BRING A LITTLE MORE COOLING TO THE SACRAMENTO AREA WITH DAYTIME HIGHS HERE DROPPING TO A LITTLE COOLER THAN NORMAL. SOUTHEAST FLOW ALOFT WITH UPPER LEVEL DIFFLUENCE WILL KEEP MOUNTAIN THUNDERSTORM THREAT GOING THROUGH MONDAY AFTERNOON AND EVENING. ON TUESDAY...A PORTION OF THE OPEN TROUGH MOVES INTO THE PACIFIC NORTHWEST LEAVING WEAK TROUGHINESS ALONG AND JUST OFF THE PACIFIC COAST. A TURN TO MORE SOUTHWEST FLOW ALOFT SHOULD KEEP AFTERNOON THUNDERSTORM ACTIVITY NORTH AND EAST OF THE FORECAST AREA SO KEPT THUNDERSTORM WORDING OUT OF FORECAST FOR TUESDAY. SLIGHT AIRMASS COOLING SHOULD BRING DAYTIME HIGHS TUESDAY DOWN TO NEAR OR A LITTLE BELOW AVERAGE NEARLY ALL AREAS. WEAK TROUGH REMAINS ALONG THE COAST THROUGH NEXT WEEKEND KEEPING DAYTIME HIGHS NEAR NORMAL WEDNESDAY ON THROUGH THE END OF THE WEEK. BASED ON FORECAST ONSHORE SURFACE GRADIENTS...SHOULD SEE A MODERATE DELTA BREEZE THROUGH THIS TIME PERIOD SO DELTA...SOUTHERN SACRAMENTO AND NORTHERLY SAN JOAQUIN VALLEYS SHOULD SEE TEMPERATURES REMAINING A LITTLE BELOW SEASON NORMALS. SOUTHWEST FLOW ALOFT SHOULD KEEP ANY AFTERNOON THUNDERSTORM ACTIVITY EAST OF THE REGION. SMITH && .AVIATION... MID LEVEL MOISTURE INCREASES TODAY AND TONIGHT IN A S-SE FLOW BETWEEN LOW PRESSURE OFF THE COAST AND HIGH PRESSURE OVER THE GREAT BASIN. THE ATMOSPHERE WILL BE UNSTABLE OVER THE MOUNTAINS. IN THE SIERNEV AND SHASTA/SISKIYOUS VFR BKN140 TOPS FL250-300 WDLY SCT -TSRA. CENTRAL VALLEYS VFR SKC BECMG SCT150 BKN200 AFTER 3 PM. SFC WNDS SW G35 KT NEAR THE DELTA DECREASING BY LATE MORNING. LIMITED IFR OVC007 IN THE DELTA UNTIL 10 AM OR SO. SG && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 25, 10:20 AM PDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK - UPDATED NATIONAL WEATHER SERVICE SACRAMENTO CA 1020 AM PDT SUN JUL 25 2010 CAZ013>019-063-064-066>069-261400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ISOLATED TO SCATTERED THUNDERSTORMS IN THE NORTHERN SACRAMENTO VALLEY...SIERRA FOOTHILLS AND OVER THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA TODAY. THESE STORMS WILL LIKELY CONTINUE INTO THE NIGHTTIME HOURS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS IN THE NORTHERN SACRAMENTO VALLEY...SIERRA FOOTHILLS AND OVER THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA CONTINUE THROUGH MONDAY. SOME MAY CONTAIN HEAVY RAINFALL. NO SIGNIFICANT WEATHER IS EXPECTED TUESDAY THOUGH SATURDAY. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:21 PM PDT | Severe Thunderstorm Warning | STO | Lassen, Shasta | 24 min |
Nearby
Red Flag Warnings in California, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.